I'm a 22 year old female. For around the last four to five years I've constantly been picking up viruses, mostly gastro in the summer months and upper respiratory tract infections in the winter months. During the winter I'm sick more often than I'm well, and I'm very lucky to go a month without catching something. Not only is it disruptive for work, uni and life in general, but I'm really worried that it's a sign of something being wrong with my immune system.
Just recently I've had three different upper respiratory tract bugs in the last four weeks, and haven't felt truely well in all that time.
I've spoken to my GP about my concerns but he seems to think that it's because I have slightly enlarged tonsils (apparantly they shrink away to nothing in the teen years) although I'm not especially prone to tonsilitis and never have been. He also says the fact that I get hayfever could make me more prone to infections because it disrupts the mucus linings of the nose and throat, but I've had that since a kid and this never used to happen. He seems to think that immune tests aren't necessary because I'm not prone to things like skin infections or thrush, which he finds surprising given that I'm taking the oral contraceptive pill (for endometriosis if that's at all relevant to this problem) and the number of antibiotics that I'm always on to try and prevent secondary infections. I also have mild Raynaud's phenomenon, which affects my hands and feet.
Other than that I'm healthy. I eat regularly, don't smoke or drink and go to the gym twice a week when I'm well, although because I'm always getting sick it doesn't happen all that regularly.
I would really appreciate any insight into why I'm so prone to picking up bugs, and whether it could be an indicator of an underlying disease. Also any tips on staying healthy would be great! Thanks. :)
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?